Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 51, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Aug 28, 2021, 9:34 PM EDT. It took effect at Aug 29, 2021, 8:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2021, 9:34 PM EDT (01:34 UTC)
- In effect from
- Aug 29, 2021, 8:00 AM EDT
- Expired
- Aug 29, 2021, 5:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
698 WHUS73 KIWX 290134 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 934 PM EDT Sat Aug 28 2021 LMZ043-046-290945- /O.NEW.KIWX.SC.Y.0051.210829T1200Z-210829T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 934 PM EDT Sat Aug 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 5 PM EDT SUNDAY... * WHAT...Southwest winds 10 to 20 knots with gusts to 25 knots. Waves 1 to 3 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM to 5 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
178 WHUS73 KIWX 290818 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 418 AM EDT Sun Aug 29 2021 LMZ043-046-291630- /O.CON.KIWX.SC.Y.0051.210829T1200Z-210829T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 418 AM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Southwest wind 10 to 20 knots with gusts up to 25 knots. Waves 2 to 4 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
389 WHUS73 KIWX 291417 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1017 AM EDT Sun Aug 29 2021 LMZ043-046-292100- /O.CON.KIWX.SC.Y.0051.000000T0000Z-210829T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1017 AM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest wind 10 to 20 knots with gusts up to 25 knots. Waves 2 to 4 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
138 WHUS73 KIWX 292100 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 500 PM EDT Sun Aug 29 2021 LMZ043-046-292200- /O.EXP.KIWX.SC.Y.0051.000000T0000Z-210829T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 500 PM EDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... Wind speeds will continue to subside this evening. The small craft advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 7:18 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 28, 7:18 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 718 PM EDT Sat Aug 28 2021 .SYNOPSIS... Issued at 717 PM EDT Sat Aug 28 2021 Warm and humid conditions this weekend will trend cooler next week. Isolated showers and storms will continue to diminish this evening. However, much better chances for storms arrive late Sunday into Sunday night. It will remain warm and humid on Sunday with peak afternoon heat indices in the mid to upper 90s for most locations. && .UPDATE... Issued at 717 PM EDT Sat Aug 28 2021 Combination of a very weak mid/level vort max rotating through northwest periphery of eastern CONUS upper ridge and lingering effects from the old stalled out boundary from yesterday allowed isolated-scattered showers and storms to develop late afternoon/early evening NE IN/NW OH. Have not had the localized heavy rain issues like yesterday, with some slightly greater storm motions today. These showers and thunderstorms have since dissipated. Greater shower/storm coverage as of this time is across SE WI/NE IL/western Lake Michigan where weak relative Lake MI cool dome may be locally enhancing isentropic upglide. Would not expect this forcing to shift much farther eastward and with continued weak forcing across local area and downswing in diurnal instability, prospects of isolated convection will continue to dwindle next few hours. Previous forecast has these trends in hand, and no major changes will be made. && .SHORT TERM...(This Afternoon through Sunday Night) Issued at 235 PM EDT Sat Aug 28 2021 Strong diabatic heating and light/moist southwest flow has held sfc dewpoints in the low-mid 70s this afternoon. This has allowed heat indices to reach the mid-upper 90s to near 100. The associated build in boundary layer instability, and lack of any significant capping, has also allowed some widely scattered convection to develop near a leftover outflow boundary south of US 24. This activity will likely continue to fester through the early evening with non-zero chances for a stray storm elsewhere. Lacking flow/shear will once again limit the primary threat to locally heavy rain, though cannot rule out isolated damaging winds in stronger water loaded cores. Increasing/moist low level southwest flow under weak height falls aloft will lead to increasing chances for scattered convection by Sunday afternoon-evening along any pre-frontal troughs. Stronger shear/flow more favorable for organized convection does lag well to the nw with locally heavy rain and gusty winds once again the primary threats. Chances then continue into the overnight as the primary cold front finally sags south into the local area. Sunday will be another warm/humid day, though hopefully not quite as hot as today given prospects for more cloud cover. && .LONG TERM...(Monday through Saturday) Issued at 235 PM EDT Sat Aug 28 2021 The main cold front is anticipated to stall over the southern forecast area by Monday and Monday night as the remnants of Hurricane Ida lift northeast into the TN Valley. This will keep chances for showers and storms in the forecast within this corridor of broad convergence and ample moisture, though there is some potential for Sunday night's convection to push a composite outflow boundary well south by Monday aftn-night. Held with low- mid chance PoPs given this uncertainty, with mainly dry and less humid conditions filtering into at least the northern half of the CWA regardless. Cooler and less humid wx will definitely take hold for the middle of next week as low level northeast flow ramps up between Ida's remnants tracking ne through the Central Appalachians, and high pressure building over the northern/western Great Lakes. This ridging then builds in for the second half of the week with near normal temps. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 717 PM EDT Sat Aug 28 2021 Bulk of showers and storms late this afternoon/early this evening have avoided the terminals into northwest Ohio. Additional storms have fired across western Lake Michigan where some warm advection forcing appears to have been locally enhanced across these areas. For northern Indiana, little in the way of additional mid/upper level forcing combined with waning diurnal instability should result in dry conditions at terminals through tonight. Uncertainty remains regarding timing convective chances Sunday and Sunday night. Expanding convection across the eastern Dakotas/MN/IA tonight may kick out a convectively enhanced vort max to the southern Great Lakes Sunday afternoon, although mid/upper level ridging will be in place at this time. It is possible some weak convective remnant vort max could allow scattered showers/storms to develop Sunday afternoon well ahead of main frontal forcing which is poised to drop across far northern Indiana Sunday night. While confidence remains high in scattered thunderstorm activity, difficulty timing at this forecast distance argues for limiting to VCSH mention Sun afternoon until details can be better resolved. South-southwest winds will become gusty into the 15 to 20 knot range on Sunday in advance of the front. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Marsili SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 28, 5:24 AM EDT, 16 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 524 AM EDT Sat Aug 28 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-291030- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 524 AM EDT Sat Aug 28 2021 /424 AM CDT Sat Aug 28 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Peak afternoon heat indices will be 95 to 100 degrees this afternoon. An isolated, non-severe thunderstorm is possible late this afternoon, south of US 6. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Peak afternoon heat indices will be 95 to 100 degrees Sunday afternoon. There are chances for thunderstorms Sunday into Monday. A few storms could be strong to marginally severe late Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-291030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 524 AM EDT Sat Aug 28 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There are chances for thunderstorms Sunday afternoon into Sunday night.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:16 PM EDT | Special Weather Statement | IWX | Steuben | 44 min |
| Aug 29, 7:38 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 37 min |
| Aug 29, 7:54 PM EDT | Special Weather Statement | IWX | Cass | 36 min |
| Aug 29, 7:40 PM EDT | Special Weather Statement | IWX | Williams | 35 min |
| Aug 29, 4:56 PM EDT | Special Weather Statement | IWX | Cass | 49 min |
| Aug 29, 5:07 PM EDT | Special Weather Statement | IWX | Cass | 38 min |
| Aug 29, 5:21 PM EDT | Special Weather Statement | IWX | Saint Joseph | 24 min |
| Aug 29, 5:40 PM EDT | Special Weather Statement | IWX | Branch | 50 min |
| Aug 29, 6:03 PM EDT | Special Weather Statement | IWX | Hillsdale | 42 min |
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.